Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 60, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 27, 2016, 7:17 AM CDT for Bee County, Live Oak County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2016, 7:17 AM CDT (12:17 UTC)
- Expired
- Apr 27, 2016, 7:37 AM CDT
- In force
- 20 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bee County, TX, Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 68 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2517 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 5.3
The text
As transmitted.
924
WUUS54 KCRP 271217
SVRCRP
TXC025-297-271300-
/O.NEW.KCRP.SV.W.0060.160427T1217Z-160427T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
717 AM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LIVE OAK COUNTY IN SOUTHERN TEXAS...
SOUTHWESTERN BEE COUNTY IN SOUTHERN TEXAS...
* UNTIL 800 AM CDT
* AT 717 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GEORGE WEST...
MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BEEVILLE...GEORGE WEST...MOUNT LUCAS...RIVER CREEK ACRES...ARGENTA AND
DINERO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2839 9773 2817 9776 2818 9782 2814 9786
2824 9829 2841 9826
TIME...MOT...LOC 1217Z 278DEG 24KT 2832 9819
HAIL...1.00IN
WIND...<50MPH
$$
TE1 follow-up statement
543
WWUS54 KCRP 271237
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
737 AM CDT WED APR 27 2016
TXC025-297-271246-
/O.CAN.KCRP.SV.W.0060.000000T0000Z-160427T1300Z/
LIVE OAK TX-BEE TX-
737 AM CDT WED APR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LIVE OAK AND
SOUTHWESTERN BEE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2839 9773 2817 9776 2818 9782 2814 9786
2824 9829 2841 9826
TIME...MOT...LOC 1234Z 278DEG 24KT 2830 9804
$$
TEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:38 AM CDT, 39 minutes earlier.
Area forecast discussion, Apr 27, 6:38 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 638 AM CDT WED APR 27 2016 .DISCUSSION...UPDATE FOR 12Z AVIATION. && .AVIATION...BRIEF PERIOD OF MVFR CIGS EARLY IN THE TAF PERIOD AT KCRP/KALI BEFORE ALL TERMINALS QUICKLY TRANSITION TO VFR FOR REMAINDER OF DAYLIGHT HRS...WITH ISO SHRA VCNTY KCRP EARLY. GRAVITY WAVE HAS PUSHED THRU AREA TERMINALS WITH SFC FRONT/DRYLINE PUSHING ACROSS KLRD AS OF WRITING. RESULT TODAY SHOULD BE CLEARING SKIES WITH VFR PREVAILING. GUSTY NNERLY FLOW EARLY IN THE TAF PERIOD WILL BECOME LIGHT FOR MOST OF THE DAY. SEABREEZE WILL TRY TO PUSH INLAND LATE IN THE DAY WITH SFC WINDS BECMG MORE ERLY AT THAT TIME. INFLUX OF LLVL MOISTURE THIS EVENING WILL RESULT IN IFR CONDITIONS SPREADING INLAND OVERNIGHT. && .PREV DISCUSSION... /ISSUED 327 AM CDT WED APR 27 2016/ SHORT TERM (TODAY THROUGH THURSDAY)...QLCS WAS EMERGING FROM THE HILL COUNTRY AS OF WRITING AND IS EXPECTED TO CONTINUE TO WEAKEN AS IT ENCOUNTERS RATHER STOUT CINH VALUES ACROSS THE CWA. HOWEVER...STILL EXPECTING AT LEAST A BAND OF SHOWERS /PERHAPS A THUNDERSTORM/ LATE TONIGHT ACROSS THE NORTHERN AND EASTERN HALVES OF S TX...WITH RENEWED THUNDERSTORM DEVELOPMENT POSSIBLE ALONG THE IMMEDIATE COAST AND OFFSHORE ONCE THE WIND SHIFT ARRIVES THERE. GIVEN STRONG SUBSIDENCE WITH DECAYING QLCS...WOULD NOT BE SURPRISED IF A BRIEF PERIOD OF STRONG/GUSTY WINDS OCCURS ACROSS THE CWA LATE IN THE NIGHT...ESPECIALLY IF PRESSURE COUPLETS BECOME ORGANIZED /LOOK FOR PRESFR AND PRESRR ON AREA METAR REMARKS FOR HINTS OF OCCURRENCE/. WEAKENING FRONT ASSOCIATED WITH CONVECTION IS PROG TO STALL/DISSIPATE ALONG THE COAST TODAY...WITH A VERY DRY AIRMASS SPREADING ACROSS THE WESTERN CWA. DESPITE A NRLY FLOW DEVELOPING ACROSS PORTIONS OF THE AREA...LACK OF MARINE INFLUENCE WILL AID IN TEMPS WARMING INTO THE 80S AND 90S NEARLY AREAWIDE. SUFFICIENT WARMING INLAND SHOULD ALLOW FOR THE SEABREEZE TO PUSH INLAND THIS AFTERNOON...WITH A WEAK TO MODERATE ESE WIND DEVELOPING AT THAT TIME. CONTINUED WARM TO HOT CONDITIONS ARE EXPECTED AGAIN THURSDAY...THOUGH TEMPERATURES SHOULD BE A COUPLE OF DEGREES COOLER THAN TODAY ACROSS THE COASTAL PLAINS AS SE SFC WINDS INCREASE THROUGH THE DAY /GREATER MARINE INFLUENCE THAN TODAY/. FORECAST SOUNDINGS /PARTICULARLY THE GFS/ INDICATE AN INCREASINGLY UNSTABLE ATMOSPHERE THURSDAY. IF ENOUGH DIURNAL WARMING CAN OCCUR...THEN ISOLATED THUNDERSTORMS MAY DEVELOP IN THE AFTERNOON. IN ADDITION...AN INCREASE IN THE LLJ IN THE AFTERNOON...IN COMBINATION OF AN APPROACHING H5 S/W TROUGH...AND MODEST UPTICK IN H25 JET DYNAMICS...MAY AID IN FURTHER THUNDERSTORM DEVELOPMENT...SOME OF WHICH MAY BECOME STRONG. GIVEN EXPECTED STRENGTH OF CAPPING INVERSION...WILL ONLY CARRY 20 POPS FOR NOW. FINALLY...SMOKE CONCENTRATION FROM AGRICULTURAL BURNS ACROSS YUCATAN MX REMAIN IN THE AREA /DUE TO SE FLOW/ THIS MORNING...BUT VISIBILITIES SHOULD IMPROVE TODAY AS WEAK AND NORTHERLY WINDS DEVELOP. HOWEVER...A RETURN OF SE FLOW ON THURSDAY WILL LIKELY LEAD TO A REDUCTION OF VISIBILITIES /HAZE/ AGAIN ACROSS THE COASTAL PLAINS AND MARINE AREAS /PER THE NAVY AEROSOL ANALYSIS AND PREDICTION SYSTEM/. LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)...A CLOSED MID/UPR LOW WL EMERGE FROM THE FOUR CORNERS RGN INTO THE CENTRAL/SOUTHERN PLAINS DURING THE THURSDAY NIGHT TO SATURDAY TIMEFRAME. IN RESPONSE...A FRESHENING SOUTHERLY LLJ OF 30-40 KTS WL AID IN THE DEVELOPMENT AND MAINTENANCE OF A VERY STRONG CAPPING INVERSION THROUGH SATURDAY MORNING. AS A RESULT...THE CHANCE FOR CONVECTION WL BE QUITE LIMITED DURING THIS TIMEFRAME. PERHAPS SOME ISOLATED DIURNAL CONVECTION ACROSS PORTIONS OF THE BRUSH COUNTRY ON FRIDAY IN THE VCNTY OF A WK DRYLINE/SFC TROUGH FEATURE LINING UP WITH A WEAKER CAP AND EXTREME INSTABILITY. THE BEST CHANCES ARE EXPECTED BY SATURDAY AFTN/EVE AS SUFFICIENT FORCING AND MOISTURE (DUE TO THE CLOSED LOW AND ASSCTD FRONT) INTERACT TO PRODUCE SCATTERED TO NUMEROUS STORMS ACROSS MUCH OF THE CWA...ESPECIALLY THE NERN AREAS. RAPID CLEARING AND SUBSIDENCE WL THEN PREVAIL ON SATURDAY NIGHT INTO SUNDAY. THE ATMOSPHERE IS EXPECTED TO QUICKLY RECHARGE BY MONDAY INTO TUESDAY AS RETURN FLOW ONCE AGAIN STRENGTHENS. THERE CONTINUES TO BE A WIDE DISCREPANCY IN THE TIMING OF A COLD FRONT APPROACHING FROM THE PLAINS EARLY NEXT WEEK. EITHER WAY...IT APPEARS THAT SUFFICIENT MOISTURE ADVECTION AND MINOR S/WVS IN THE SRN STREAM WL BE ENOUGH TO WARRANT SLIGHT CHC TO LOW CHC POPS FOR MONDAY AND TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 91 71 87 75 86 / 20 10 20 10 10 VICTORIA 90 70 88 73 86 / 20 10 20 10 10 LAREDO 99 71 100 76 100 / 10 0 10 10 10 ALICE 94 69 91 75 93 / 10 10 20 10 10 ROCKPORT 87 75 84 75 83 / 30 10 20 10 10 COTULLA 97 65 97 74 95 / 10 0 20 10 20 KINGSVILLE 93 72 90 76 92 / 10 10 20 10 10 NAVY CORPUS 88 76 85 76 82 / 20 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && RH/79...AVIATION
Hazardous weather outlook, Apr 27, 4:41 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 441 AM CDT WED APR 27 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-280945- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 441 AM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH MID MORNING ACROSS SOUTH TEXAS. A MODERATE RISK OF RIP CURRENTS WILL EXIST TODAY ALONG GULF FACING BEACHES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MODERATE RISK OF RIP CURRENTS WILL EXIST THURSDAY ALONG GULF FACING BEACHES. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF SOUTH TEXAS THURSDAY AFTERNOON. AN ISOLATED STRONG TO SEVERE STORM MAY OCCUR. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE BRUSH COUNTRY ON FRIDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS A LARGER PORTION OF SOUTH TEXAS ON SATURDAY. ONCE AGAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED ON FRIDAY AND SATURDAY DUE TO BUILDING SEAS AND STRENGTHENING ONSHORE FLOW. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Apr 27, 5:42 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 542 AM CDT WED APR 27 2016 TXZ229-271115- LA SALLE- 542 AM CDT WED APR 27 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LA SALLE COUNTY... AT 542 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GARDENDALE...OR 8 MILES NORTHEAST OF COTULLA...MOVING EAST AT 40 MPH. HALF INCH HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GARDENDALE...FOWLERTON...LOS ANGELES...AND MILLET. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2835 9880 2843 9923 2865 9921 2865 9880 TIME...MOT...LOC 1042Z 275DEG 33KT 2852 9914 HART
Special weather statement, Apr 27, 6:18 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
618 AM CDT WED APR 27 2016
TXZ230-271145-
MCMULLEN-
618 AM CDT WED APR 27 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MCMULLEN COUNTY...
AT 618 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
TILDEN...MOVING EAST AT 40 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TILDEN...CALLIHAM AND CROWTHER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2859 9834 2834 9833 2833 9834 2837 9880
2840 9880 2860 9875
TIME...MOT...LOC 1118Z 272DEG 34KT 2847 9867
HARTSpecial weather statement, Apr 27, 7:14 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
714 AM CDT WED APR 27 2016
TXZ231-232-271315-
BEE-LIVE OAK-
714 AM CDT WED APR 27 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LIVE OAK AND
SOUTHWESTERN BEE COUNTIES...
AT 714 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GEORGE WEST...
MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BEEVILLE...GEORGE WEST...MOUNT LUCAS...RIVER CREEK ACRES...ARGENTA AND
DINERO.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2842 9775 2817 9778 2818 9782 2816 9784
2824 9829 2842 9827
TIME...MOT...LOC 1214Z 275DEG 35KT 2832 9820
TEThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 5:08 AM CDT | Special Marine Warning | CRP | 82 min | |
| Apr 27, 5:42 AM CDT | Special Weather Statement | CRP | La Salle | 33 min |
| Apr 27, 6:18 AM CDT | Special Weather Statement | CRP | McMullen | 27 min |
| Apr 27, 6:23 AM CDT | Special Marine Warning | CRP | 97 min | |
| Apr 27, 6:45 AM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 30 min |
| Apr 27, 7:14 AM CDT | Special Weather Statement | CRP | Live Oak | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.